The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
376 Posts
Discussion Starter · #1 ·
I am taking 75mg of amitriptilyne at night for neuropathy in my knees. I sleep really well (first time in years I slept through the night), but sometimes have wicked night mares or dreams. My husband often wakes me up to say I'm dreaming. So we tried 50mg last night and it just dosen't work as well. I've been awake since 4:00 a.m. Has anyone else experienced this?

The other thing I noticed with the reduced dose is increased knee pain (which confirms my suspicions)is that the amitriptilyne is the only drug that seems to give me relief. I'm taking gabapentin during the day, but it doesn't work as well. I was on lyrica at first, but my legs and feet swelled up like a balloon. The gabapentin did the same thing, but I'm now wearing support socks to keep that under control after 2 days of complete bed rest. I was wondering if anyone is taking amitriptilyne during the day. And if so at what dose? If it can be taken during the day I would switch medications in a minute. But, I don't want to be spaced out all day. I don't need any more help being in another world (e.g. brain fog, fatigue, etc.):eek:hno:

Thanks.

Nutty
 

·
Registered
Joined
·
521 Posts
Hi Nutty,

I was just put on amitrip a month ago, for my fibromyalgia. After 2 weeks i increased it to 50mgs to get better relief. I sleep great at night. I normally would not go to sleep til 4am get up at 9am and commence with my day. I would have 2 or 3, 1-3 hr. naps during the day.
I was on cymbalta which had me pain free, but, i had crazy nighmares and a really bad case of restless leg syndrome. So bad my husband said i looked like i was climbing a mountain all night. Hence the need for naps during the day.

I would like to increase the ami up to 75mg, but i guess i should tell my doctor i'm on 50mgs first. lol He only prescribed 25mg. It helps with fibro, but i could use a bit more help to take the edge off.

Lyrica was not an option, because it causes you to gain weight.

I guess we have to give the meds time enough to do its job, whether its and increase or decrease. And i'm hoping there will is something else out there that will help us Nutty.

Good Luck
Take Care
and
Keep us posted
 

·
Registered
Joined
·
4,968 Posts
Nutty,

I did not have the same problem when I took this drug for Neuropathic pain.

It never bothered me but I switched to Neurontin and then Tegretol just because after a while drugs loose effectiveness...at least with me they do.

Talk to your doctor about this. If it is bothersome then you can always take something else as there are so many out there to choose from.

Let us know how you get along.:wink2:
 

·
Pamela b
Joined
·
424 Posts
Hi
Hope someone can answer this one for me which I found through the search on the forum which is great !
I was put on 20mg of amitrip for pain relief at night and it works really well for me.
Howver I have gained almost 12lbs in weight on it despite sticking well to a low fat diet. I also seem to be very bloated on it with loads of wind.
I tried coming off it but was awake all night with pain.
Is it a case of being fat and better or thin and worse ?
Maybe it is just me and the side efeects have not effected anyone else ?
Pam
 

·
Registered
Joined
·
270 Posts
I have Amitrip, but not at the does you are talking of; mine is only 10mg or 20 if I'm bad. Even 10 knocks me out. But that is what they use it for; its designed to act on your brain, so you deal with pain differently, instead of them pumping you full of 'normal' painkillers and protection for your tummy from the painkillers.

It certainly knocks you out, but I dont think it can do anything to combat the cause of the pain. I dont know about weight gain, but thats interseting as I have put on some; but then I dont know which of the many meds I take to point the finger at?
 

·
Pamela b
Joined
·
424 Posts
Hi

I was talking to my doctor again today as I ahev a lung infection just now and she does admit it can cause weight gain in some people as it may make you retain water. I guess in my case do I want pain and be thin or pain fee and fat ? Not sure but one thing is certain I dont like the extra weight.

Pam
 

·
Registered
Joined
·
123 Posts
Hi Nutty,

I was on Amitriptaline but I had such horrendous nightmares I decided that the pain relief wasnt worth it. I have discovered that all these meds are a balance of planned effects v side effects.
Talking through the pain meds and the pain with your doctor would be a good plan. They will know if you can take Amitrip in the day or might know something else you can try. Even if they cant it is a good idea to let them know how much pain you are in regularly. My Cousin is a doctor and often says that doctors are not mind readers, if you dont say anything about it they assume it is not a problem any more.

Hope you find something else to help you soon.
KitKat
 
1 - 7 of 7 Posts
Top